Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 22, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at May 5, 2012, 2:05 PM MDT. It took effect at May 6, 2012, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 5, 2012, 2:05 PM MDT (20:05 UTC)
- In effect from
- May 6, 2012, 6:00 AM MDT
- Expired
- May 6, 2012, 2:54 AM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
085 WWUS75 KTFX 052005 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 205 PM MDT SAT MAY 5 2012 MTZ011-013-044-045-047-051-061000- /O.NEW.KTFX.HW.A.0022.120506T1200Z-120507T0300Z/ HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...SHELBY...CHESTER...CHINOOK...LEWISTOWN... LEWISTOWN DIVIDE 205 PM MDT SAT MAY 5 2012 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING AND MAIN IMPACT: A STORM SYSTEM WILL STRENGTHEN ACROSS THE AREA ON SUNDAY RESULTING IN THE POSSIBILTIY FOR VERY STRONG AND GUSTY WINDS STARTING SUNDAY MORNING AND CONTINUING INTO THE EARLY EVENING. * WINDS: NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSSWINDS INCLUDING HIGHWAY 87 AND U.S. ROUTE 2. THE COMBINATION OF COOL TEMPERATURES...RAIN...AND STRONG WINDS COULD CAUSE STRESS ON YOUNG LIVESTOCK. SNOW WILL BE POSSIBLE ABOVE 4000 FEET RESULTING IN REDUCED VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE...CHESTER...SHELBY...HAVRE...BIG SANDY...FORT BENTON PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
193 WWUS75 KTFX 060854 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 254 AM MDT SUN MAY 6 2012 MTZ044-061000- /O.CAN.KTFX.HW.A.0022.120506T1200Z-120507T0300Z/ TOOLE- INCLUDING THE FOLLOWING LOCATIONS...SHELBY 254 AM MDT SUN MAY 6 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. STRONG AND GUSTY WINDS ARE STILL EXPECTED ACROSS TOOLE COUNTY TODAY BUT WIDESPREAD HAZARDOUS WINDS ARE NOT EXPECTED. $$ MTZ011-013-045-047-051-062100- /O.UPG.KTFX.HW.A.0022.120506T1200Z-120507T0300Z/ /O.NEW.KTFX.HW.W.0025.120506T0854Z-120507T0600Z/ HILL-CHOUTEAU-LIBERTY-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHESTER...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE 254 AM MDT SUN MAY 6 2012 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG NORTHWEST WINDS WILL STRENGTHEN THIS MORNING AND CONTINUE INTO EARLY EVENING. * WINDS: NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. * OTHER IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSSWINDS. * LOCATIONS AFFECTED INCLUDE: CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE...CHESTER...HAVRE...BIG SANDY...FORT BENTON PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at May 5, 12:00 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 5, 12:00 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1200 PM MDT SAT MAY 5 2012 ...UPDATE TO AVIATION... .UPDATE... SATELLITE AND RADAR CONTINUE TO SHOW A BAND OF MOISTURE MOVING FROM SOUTHWEST MONTANA THROUGH THE EASTERN PORTIONS OF NORTH CENTRAL MONTANA. SHOWERS HAVE ENDED AND SKIES HAVE CLEARED SOMEWHAT OVER THE WESTERN PORTIONS OF THE PLAINS. TEMPERATURES CONTINUE TO LOOK UNSEASONABLY COOL ACROSS THE AREA FOR THE AFTERNOON. SHOWERS WILL CONTINUE TO BE LIKELY IN SOUTHWEST...FAR EASTERN NORTH CENTRAL MONTANA...AND IN THE ROCKY MOUNTAIN FRONT NEAR THE DIVIDE THROUGH THE AFTERNOON. HAVE LOWERED THE CHANCE FOR PRECIPITATION OVER THE PLAINS BUT DID KEEP THE MENTION OF ISOLATED SHOWERS DURING THE AFTERNOON WITH SOME WEAK INSTABILITY IN THE AREA. LANGLIEB .DISCUSSION... TODAY THROUGH MONDAY...A RATHER UNSETTLED WEATHER PATTERN WILL CONTINUE TO RESIDE OVER THE REGION THROUGH TODAY. THE HEAVIEST PRECIPITATION HAS GENERALLY EXITED THE AREA THIS MORNING...BUT PRECIP WILL CONTINUE ON/OFF OVER MUCH OF THE REGION THROUGH TODAY. HAVE GONE WITH HIGH CHANCE/LIKELY POPS OVER MUCH OF THE AREA TODAY. THERE WILL BE SOME BREAKS IN THE PRECIP...AS THIS FIRST WAVE OF PRECIP MOVES OFF TO THE NORTHEAST...AND THE UPPER LEVEL LOW BEGINS TO DEVELOP OVER THE REGION. THIS UPPER LEVEL LOW WILL LINGER THROUGH TONIGHT OVER NORTH CENTRAL MONTANA...AND SHOULD PRODUCE SEVERAL INCHES OF SNOW OVER THE ROCKY MOUNTAIN FRONT. THUS THE WINTER WEATHER ADVISORY HAS BEEN EXTENDED UNTIL MIDNIGHT FOR THIS REGION. ELSEWHERE...THE ADVISORY WILL CONTINUE TO ABOUT NOON TODAY. SNOW AMOUNTS AT SNOTEL SITES HAVE GENERALLY BEEN ON THE LOW SIDE...WITH MOST AREAS IN THE 1 TO 3 RANGE...WITH ISOLATED HIGHER AMOUNTS. EXPECT A CHANCE FOR PRECIP TO CONTINUE THIS EVENING OVER THE PLAINS OF NORTH CENTRAL MONTANA AS THE UPPER LEVEL LOW MOVES THROUGH. MOST OF SOUTHWEST MONTANA WILL EITHER BE DRY OR JUST HAVE A LOW CHANCE FOR POPS TONIGHT. NOTE...AS THE UPPER LEVEL LOW MOVES THROUGH LATE TONIGHT AND ON MONDAY...STRONG SURFACE WINDS OUT OF THE NORTHWEST ARE EXPECTED IN THE HAVRE AND LEWISTOWN AREAS ON SUNDAY MORNING...BUT FOR NOW...WINDS ARE JUST BELOW WARNING CRITERIA. OTHERWISE...FOR SUNDAY AND MONDAY...EXPECT A DRYING AND WARMING TREND OVER THE AREA...AS AN UPPER LEVEL RIDGE STARTS TO REBUILD OVER THE REGION. AFTERNOON HIGHS WILL BE WELL BELOW NORMAL TODAY...BUT RISE TO JUST A FEW DEGREES BELOW NORMAL ON SUNDAY...AS SKIES BEGIN TO CLEAR OUT. BY MONDAY...AFTERNOON HIGHS WILL BE NEAR/SLIGHTLY ABOVE NORMAL FOR MANY AREAS. BRUSDA MONDAY NIGHT THROUGH SATURDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE WILL BE OVER THE ZONES TUESDAY. A WEAK DISTURBANCE WILL MOVE OVER THE RIDGE IN ALBERTA AND DEVELOP A LEE SURFACE TROF ALONG THE ROCKIES. BREEZY CONDITIONS ALONG THE SLOPES WILL DEVELOP BUT NOTHING EXTREME IS EXPECTED. A LOW PRESSURE TROF OVER THE EASTERN PACIFIC WILL APPROACH THE WEST COAST WEDNESDAY AND HEIGHTS ALOFT WILL BEGIN TO DROP OVER THE ZONES. THE COOLER TEMPS ALOFT COULD ALLOW SOME AFTERNOON THUNDERSTORMS ON WEDNESDAY. HOWEVER...THE AIRMASS WILL BE DRY AND ANY CONVECTION SHOULD BE LATE DEVELOPING. A LOW PRESSURE TROF WILL MOVE OVER THE WEST COAST WEDNESDAY NIGHT AND THE AIRMASS OVER THE CENTRAL MONTANA WILL BEGIN TO MOISTEN AS IT MOVES EAST...MOVING OVER THE ROCKIES BY NOON THURSDAY. THE ASSOCIATED COLD FRONT WILL CROSS THE ROCKIES EARLY THURSDAY AND BRING COOLER TEMPS AND AN INCREASED CHANCE OF PRECIPITATION INTO THE AREA. THE AIRMASS WILL BE SLIGHTLY UNSTABLE AND THUNDER WILL BE POSSIBLE...ESPECIALLY IN AREAS WHERE THE COLD FRONTAL PASSAGE OCCURS LATER IN THE DAY. HEIGHTS ALOFT WILL BE RISING AGAIN BY THURSDAY NIGHT AND THE AIRMASS WILL BE DRYING. TEMPS WILL BE TRENDING UPWARDS AGAIN AND BE NEAR NORMALS BY FRIDAY. A HIGH PRESSURE RIDGE WILL BE OVER THE PACIFIC NORTHWEST SATURDAY. THE FLOW OVER THE ZONES COULD BE SLIGHTLY UNSETTLED AND THE CHANCE FOR SHOWERS OR THUNDERSTORMS WILL INCREASE. ZELZER && .AVIATION... UPDATED 1800Z. GENERALLY CLEARING CONDITIONS DURING THE DAY AS THE UPPER LEVEL LOW PRESSURE TROF BEGINS TO MOVE OUT OF THE AREA. AFTERNOON HEATING WILL ALLOW FOR SOME CONVECTION TO CREATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAINLY OVER THE MOUNTAINS OF CENTRAL MONTANA. WRAP AROUND MOISTURE ASSOCIATED WITH THE UPPER LEVEL LOW WILL ENTER INTO THE AREA LATE TONIGHT AND AFFECT LOCATIONS ACROSS NORTH CENTRAL MONTANA ESPECIALLY AROUND THE HIGHLINE. WINDS WILL DEVELOP DURING THE DAY...SLIGHTLY DECREASE AFTER SUNSET...AND STRENGTHEN AGAIN OVERNIGHT AND THROUGH THE EARLY MORNING HOURS SUNDAY. SUK && .PRELIMINARY POINT TEMPS/POPS... GTF 53 34 56 32 / 50 40 20 10 CTB 53 32 55 30 / 80 70 20 10 HLN 53 33 58 33 / 40 10 10 10 BZN 52 27 58 28 / 40 10 10 10 WEY 42 21 48 24 / 90 20 10 10 DLN 50 26 56 30 / 40 0 10 10 HVR 57 35 56 33 / 70 70 40 10 LWT 51 31 51 31 / 50 40 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR ELEVATIONS ABOVE 5500 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY FOR ELEVATIONS ABOVE 5500 FEET FOR BEAVERHEAD...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...FERGUS...GALLATIN...JEFFERSON... JUDITH BASIN...MADISON...MEAGHER. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, May 5, 11:03 AM MDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 1103 AM MDT SAT MAY 5 2012 MTZ009-048-061715- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 1103 AM MDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR ELEVATIONS ABOVE 5500 FEET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-010>015-044>047-049>055-061715- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 1103 AM MDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.